Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Miami, FL

April 30, 2011Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 30, 2011, 4:13 PM EDT for Collier County, Florida. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 4:13 PM EDT (20:13 UTC)
Expired
Apr 30, 2011, 5:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 4:22 PM EDTHAIL 0.75South Naples, FLHAIL ESTIMATED TO BE THE SIZE OF DIMES AT THE DISPTACH CENTER.
Apr 30, 4:30 PM EDTHAIL 1East Naples, FLHAIL WAS REPORTED AT THE CORNER OF TAMIAMI TRAIL AND HIGHWAY 951 TO BE ABOUT THE SIZE OF QUARTERS FOR A FEW MINUTES AT WALGREENS.
Apr 30, 4:33 PM EDTHAIL 0.75East Naples, FLA SPOTTER REPORTED HAIL RANGING FROM PEA TO DIME SIZED FOR SEVERAL MIN NEAR THE INTERSECTION OF HIGHWAYS 41 AND 951.
Apr 30, 4:44 PM EDTTSTM WND GST 51Naples, FLA WIND GUST OF 44 KNOTS WAS REPORTED AT THE APF ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2024 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS52 KMFL 302013
SVRMFL
FLC021-302100-
/O.NEW.KMFL.SV.W.0019.110430T2013Z-110430T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR BELLE MEADE...AND MOVING NORTHWEST AT 15 MPH.

* THE STORM WILL AFFECT...
  SOUTH NAPLES...
  EAST NAPLES...
  NAPLES...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

&&

LAT...LON 2633 8184 2632 8169 2595 8151 2591 8154
      2591 8156 2590 8156 2590 8154 2588 8155
      2597 8174 2598 8174 2600 8177 2609 8182
      2628 8183 2630 8185
TIME...MOT...LOC 2014Z 122DEG 12KT 2606 8175

$$

CWC
1 follow-up statement
432 
WWUS52 KMFL 302049
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT SAT APR 30 2011

FLC021-302100-
/O.CON.KMFL.SV.W.0019.000000T0000Z-110430T2100Z/
COLLIER FL-
449 PM EDT SAT APR 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR NAPLES...MOVING NORTHWEST AT 15
MPH.

LAT...LON 2605 8169 2600 8168 2597 8174 2598 8174
      2600 8177 2609 8182 2617 8182
TIME...MOT...LOC 2049Z 122DEG 12KT 2612 8186

$$

CWC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:08 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 30, 3:08 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
308 PM EDT SAT APR 30 2011

.DISCUSSION...

THE SHOWERS AND ISOLATED THUNDERSTORMS THAT DEVELOPED THIS MORNING
OVER THE ATLANTIC COASTAL WATERS HAVE BEEN MOVING TOWARD THE WEST
AT AROUND 10 MILES PER HOUR, MAINLY SOUTH OF HIGHWAY 41. A LINE OF
CONVERGENCE BETWEEN NORTHEASTERLY WINDS TO THE NORTH OF PALM BEACH
IS COLLIDING WITH EASTERLY WINDS SOUTH OF PALM BEACH. THE LINE OF
SHOWERS OVER THE COASTAL WATERS HAS BEEN PROPAGATING INLAND AROUND
FORT LAUDERDALE AND THEN GENERATING NEW SHOWERS AND THUNDERSTORMS
DUE TO OUTFLOW INTERACTIONS. IT IS LIKELY THAT IN A FEW MORE HOURS
THE SHOWERS AND STORMS OVER MAINLAND MONROE EXTEND NORTHWESTWARD
IN COVERAGE THROUGH COLLIER COUNTY. IT IS IMPORTANT TO NOTE THAT
TEMPERATURES ARE COOLER TODAY THAN YESTERDAY...AND IT IS POSSIBLE
FOR SOME OF THIS SHOWERS AROUND THE WEST COAST TO BECOME STRONGER
WITH THE AFTERNOON HEATING AND OUTFLOW BOUNDARY COLLISIONS. THE
SPC MESOSCALE ANALYSIS SHOWS A MODERATE MOISTURE CONVERGENCE OVER
WESTERN MIAMI-DADE AND MAINLAND MONROE COUNTY. THE MOISTURE
ADVECTION INDICATES INCREASING MOISTURE OVER COLLIER COUNTY WHILE
THE MOISTURE IN NEARBY AREAS IS FORECAST TO REMAIN THE SAME.

AS THE MID LEVEL HIGH PRESSURE CONTINUES TO BUILD FOR THE REST OF
THE WEEKEND OVER THE GULF OF MEXICO THE MID LEVEL TEMPERATURES
ARE FORECAST TO INCREASE EARLY THIS COMING WEEK. THIS WILL
MINIMIZE THE CHANCE FOR STRONG THUNDERSTORMS AND HAIL EARLY THIS
COMING WEEK.

NO CHANGES HAVE BEEN PERFORMED TO THE EXTENDED PERIOD IN THIS
FORECAST PACKAGE. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE
AFTER WEDNESDAY.

&&

.AVIATION...(UPDATED 136 PM EDT SAT APR 30 2011)

WILL EXPECT MOSTLY VFR CONDITIONS FOR THE ERN TERMINALS THROUGH
THE ENTIRE FORECAST PERIOD (THROUGH 01/18Z) AS ISOLATED SHOWERS
OVER EAST COAST DIMINISH AND ACTIVITY GETS TRANSFERRED FURTHER
INLAND AND WEST. SFC WINDS WILL REMAIN FROM EAST AT 10 TO 15 KTS
BUT HIGHER GUSTS THROUGH EVENING WITH A SLIGHT DECREASE IN SPEED
OVERNIGHT, BUT INCREASING AGAIN AFTER MID MORNING SUNDAY. OVER
KAPF...ANY SHOWER/STORM THAT DEVELOPS OVER INTERIOR THIS AFTERNOON
IS LIKELY TO PASS CLOSE TO THE TERMINAL AND HAVE SOME IMPACT ON
OPERATIONS. WL INDICATE VCTS AND BKN CEILINGS AT 4-5 KFT RANGE AT
LEAST THROUGH 00Z AND AMEND AS NEEDED. WL EXPECT THE WEST COAST
SEA BREEZE TO HAVE A HARD TIME REACHING THE TERMINAL AS MAIN EAST
FLOW WL TEND TO KEEP IT NEAR THE COAST.

&&

.MARINE...WINDS WILL BE NORTHEAST TO EAST TODAY INTO EARLY NEXT
WEEK OVER THE CWA. THE SPEEDS WILL BE 10 TO 15 KNOTS TODAY BEFORE
INCREASING TO 15 TO 20 KNOTS TONIGHT INTO EARLY NEXT WEEK OVER
MOST OF THE CWA. SEAS WILL REMAIN BELOW 6 FEET TODAY THROUGH
EARLY NEXT WEEK. A SCEC WILL BE NEEDED TONIGHT FOR ALL OF THE CWA
WATERS FOR THE WINDS.

&&

.FIRE WEATHER...

A DECREASING TREND IN RELATIVE HUMIDITY IS FORECAST BETWEEN NOW
AND TUESDAY ESPECIALLY FOR GLADES AND HENDRY COUNTY. HOWEVER...RH
IS EXPECTED TO STAY FOR THE MOST PART ABOVE 35 PERCENT. SHOWERS
AND THUNDERSTORMS ARE CURRENTLY AFFECTING INLAND MONROE COUNTY
AND WESTERN DADE COUNTY. AS THESE STORMS CONTINUE TO PROPAGATE
NORTHWESTWARD THERE IS CHANCE THAT A FEW CLOUD TO GROUND STRIKES
COULD AFFECT SOME AREAS WHERE RAIN HAS NOT FALLEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  83  74  83 / 10 10 10 -
FORT LAUDERDALE  73  85  75  85 / 10 10 10 10
MIAMI            74  86  75  85 / 10 10 10 10
NAPLES           69  91  69  90 / 20 10 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...71/JE
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Apr 30, 5:18 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
518 AM EDT SAT APR 30 2011

FLZ063-066>075-168-172>174-010030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
518 AM EDT SAT APR 30 2011

...CHANCE OF SHOWERS AND THUNDERSTORMS SOUTHWEST COAST...
...MODERATE RISK OF RIP CURRENTS ALONG EAST COAST BEACHES...
...WILDFIRES CONTINUE EAST OF NAPLES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: WINDS ARE FORECAST TO BECOME NORTHEAST AND INCREASE
TO 10 TO 15 MPH BY THIS AFTERNOON. THIS WILL COMBINE WITH LOW TIDE
IN THE EARLY AFTERNOON TO RESULT IN A MODERATE RISK OF RIP
CURRENTS ALONG THE SOUTHEAST FLORIDA BEACHES. IF YOU DO GO INTO
THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE
BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO
NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS
ACROSS THE RIP CURRENT UNTIL THE PULL EASES.

THUNDERSTORMS: THE REMNANTS OF A WEAK COLD FRONT REMAIN ACROSS
SOUTH FLORIDA TODAY. THIS WILL COMBINE WITH SEA BREEZES ALONG THE
SOUTHWEST COAST OF FLORIDA TO RESULT IN A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY IN THAT AREA THIS AFTERNOON AND EARLY
EVENING. THERE IS A SLIGHT CHANCE OF ONE OR TWO STORMS BEING
STRONG WITH GUSTY WINDS AND SMALL HAIL. FREQUENT LIGHTNING IS THE
OTHER MAIN CONCERN WHICH COULD HELP SPARK NEW FIRES.

WIND: WIND GUSTS OF UP TO 40 TO 45 MPH ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS TODAY.

HAIL: PEA TO DIME SIZED HAIL IS AGAIN POSSIBLE WITH STORMS TODAY
BUT AGAIN THE CONCERN THIS TIME WILL BE THE SOUTHWEST FLORIDA COAST.

VISIBILITY: WILDFIRES CONTINUE TO BE ACTIVE IN THE AREA EAST OF NAPLES
NORTH AND SOUTH OF ALLIGATOR ALLEY AND EAST OF GOLDEN GATE ESTATES.
SMOKE FROM THOSE FIRES OVER THE PAST FEW DAYS COULD RESULT IN REDUCED
VISIBILITIES ACROSS THE NAPLES AREA THIS MORNING AND AGAIN TONIGHT BUT
MOST IMPORTANTLY IN SMOKEY CONDITIONS PARTICULARLY DURING THE MORNING
HOURS AND AGAIN TONIGHT AS THE EASTERLY WINDS INCREASE OVER SOUTH FLORIDA
BEGINNING TODAY. PERSONS WITH RESPIRATORY CONDITIONS IN PARTICULAR
SHOULD EXERCISE CAUTION AND REMAIN IN DOORS AS MUCH AS POSSIBLE. THIS
COULD ALSO PRESENT A PROBLEM IF FIRES DO NOT REMAIN CONTAINED OR
NEW ONES ARE STARTED BY LIGHTNING ACTIVITY. THIS SITUATION COULD
RESULT IN EVACUATION ORDERS FOR A FEW OF THE SURROUNDING COMMUNITIES
WEST OF THE FIRE. RESIDENTS IN THAT AREA ARE ADVISED TO REMAIN ON
THE ALERT AND STAY TUNED WITH INFORMATION COMING FROM THE LOCAL
AUTHORITIES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RISK OF RIP CURRENTS WILL SIGNIFICANTLY INCREASE ALONG THE
ATLANTIC BEACHES BY SUNDAY AS EASTERLY WINDS INCREASE TO 15 TO 20
MPH. THIS HIGH RISK OF RIP CURRENTS WILL LIKELY PERSIST THROUGH AT
LEAST THE EARLY PART OF THE WEEK.

REDUCED VISIBILITIES, POOR AIR QUALITY ASSOCIATED WITH SMOKE, AND
FIRES MOVING CLOSER TO RESIDENTIAL AREAS WILL REMAIN A CONCERN
OVER THE NEXT FEW DAYS IN WESTERN COLLIER COUNTY UNTIL THE FIRES
BECOME FULLY CONTAINED MAINLY DUE TO THE INCREASED EASTERLY WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

In the hours before

Special weather statement, Apr 30, 3:06 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT SAT APR 30 2011

FLZ073-301945-
INLAND MIAMI-DADE FL-
306 PM EDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MIAMI-DADE COUNTY

* UNTIL 345 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 11 MILES EAST OF FORTYMILE BEND...AND MOVING
  NORTHWEST AT 10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2580 8086 2597 8078 2594 8063 2586 8053
      2569 8063
TIME...MOT...LOC 1906Z 118DEG 9KT 2581 8067

CWC
Special weather statement, Apr 30, 3:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT SAT APR 30 2011

FLZ069-070-075-302000-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
314 PM EDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL COLLIER COUNTY
  NORTHWESTERN MAINLAND MONROE COUNTY

* UNTIL 400 PM EDT

* AT 311 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR WILDERNESS WATERWAY NORTH. THIS STORM WAS
  WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  WILDERNESS WATERWAY NORTH...
  MONROE STATION...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2599 8145 2599 8100 2557 8106 2556 8109
      2555 8107 2548 8108 2551 8122 2555 8120
      2557 8124 2563 8125 2565 8128 2570 8128
      2573 8135 2576 8134 2577 8136 2580 8138
      2581 8135 2582 8135 2585 8140
TIME...MOT...LOC 1913Z 009DEG 2KT 2565 8119

&&

CWC
Local storm report, Apr 30, 3:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT SAT APR 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     EVERGLADES CITY         25.86N 81.39W
04/30/2011  M46 MPH          COLLIER            FL   MESONET

            A MESONET AT EVERGLADES CITY REPORTED A 40 KNOT GUST.

&&

TINGLER
Special weather statement, Apr 30, 4:03 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT SAT APR 30 2011

FLZ066-070-302045-
HENDRY FL-INLAND COLLIER COUNTY FL-
403 PM EDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY
  CENTRAL COLLIER COUNTY

* UNTIL 445 PM EDT

* AT 359 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 10 MILES EAST OF MILE MARKER 90 ON ALLIGATOR
  ALLEY...AND MOVING NORTHWEST AT 10 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND SR 29...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2591 8131 2628 8141 2629 8110 2595 8105
TIME...MOT...LOC 2003Z 156DEG 10KT 2613 8119

CWC
Special weather statement, Apr 30, 4:09 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT SAT APR 30 2011

FLZ069-070-075-302115-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
409 PM EDT SAT APR 30 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN COLLIER COUNTY
  NORTHWESTERN MAINLAND MONROE COUNTY

* UNTIL 515 PM EDT

* AT 408 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH
  NAPLES TO CHOKOLOSKEE...AND MOVING NORTHWEST AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  MARCO ISLAND AIRPORT...
  NAPLES...
  CAPE ROMANO...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2634 8184 2632 8165 2577 8123 2572 8134
      2576 8134 2579 8139 2581 8135 2585 8138
      2587 8147 2589 8148 2585 8151 2587 8152
      2592 8164 2590 8169 2584 8167 2589 8172
      2591 8171 2591 8173 2598 8174 2609 8182
TIME...MOT...LOC 2009Z 114DEG 15KT 2609 8178 2579 8141

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 12:29 AM EDTSpecial Marine WarningMFL31 min
Apr 30, 3:06 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Apr 30, 3:14 PM EDTSpecial Weather StatementMFLMonroe46 min
Apr 30, 3:20 PM EDTSpecial Marine WarningMFL40 min
Apr 30, 3:31 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe44 min
Apr 30, 3:54 PM EDTSpecial Marine WarningMFL66 min
Apr 30, 4:03 PM EDTSpecial Weather StatementMFLCollier42 min
Apr 30, 4:09 PM EDTSpecial Weather StatementMFLCollier66 min
Apr 30, 4:42 PM EDTSpecial Marine WarningMFL18 min
Apr 30, 4:43 PM EDTSpecial Weather StatementMFLBroward17 min
Apr 30, 4:51 PM EDTSpecial Marine WarningMFL54 min
Apr 30, 5:08 PM EDTSpecial Weather StatementMFLBroward7 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.